Erowid References Database
Westin AA, Frost J, Brede WR, Gundersen PO, Einvik S, Aarset H, Slørdal L.
“Sudden Cardiac Death Following Use of the Synthetic Cannabinoid MDMB-CHMICA”.
J Anal Toxicol. 2016 Jan 19;40(1):86-7.
Excerpt: A 22-year-old male with an unremarkable medical history was found lifeless by friends after being alone for 15 min after smoking a brown organic powder alleged to be a synthetic cannabinoid. Upon arrival of ambulance personnel, he was found to have asystole. He received emergency treatment on site, spontaneous circulation
was reestablished and he was subsequently transferred by helicopter to an intensive care unit at the St. Olav University Hospital. The following day the patient was declared dead due to brain hypoxia. He underwent organ donation and medico-legal autopsy, where changes commensurate with anoxic brain damage and pneumonia were present. No signs of injury or illness that could explain the circulatory collapse or brain damage were present.
In the brown powder, MDMB-CHMICA was identified by accurate mass and MS–MS-spectra, later confirmed with reference material, using an Agilent 1290 Infinity liquid chromatograph coupled to an Agilent 6550 quadrupol time-of-flight mass pectrometer (LC–QTOF–MS).
[ Cite HTML